MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA ALTO; MAIN BODY

ENDOLOGIX SANTA ROSA ALTO; MAIN BODY
Model Number TV-AB2980-N
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Codes Ischemia (1942); Paraplegia (2448); Embolism/Embolus (4438); Clinical Endoleak (4843)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted with the alto stent graft system to treat a 5.2 cm saccular abdominal aortic aneurysm (aaa) with an irregular thrombus appearance on june 25, 2024.An initial computed tomography (ct) scan showed two left renal arteries, and it was planned to use a 26 mm aortic body (ab) to seal and maintain a patent lower renal artery.Upon further evaluation of the ct scan it was determined that the patient had three left renal arteries and one right renal artery.The inferior mesenteric artery (ima) was large and patent, with a pair of large lumbar arteries adjacent.The patient underwent a percutaneous endovascular aneurysm repair (pevar) with the implantation of the alto main body.To prevent a type 2 endoleak, the ima was coil embolized before graft insertion, which was successfully performed without complications.The alto graft was initially placed at the second left renal artery, aiming to preserve the third left renal artery.A 29 mm alto ab was utilized instead of the planned 26 mm ab.It was recognized that the third inferior left renal artery might need to be sacrificed to ensure an adequate proximal neck landing zone.The graft was successfully deployed, but the contralateral limb did not fill with polymer, necessitating the use of the up-over lumen for gate cannulation.A (non-endologix) palmaz stent was employed to achieve a proximal seal due to graft enfolding and a small type 1a endoleak.Post-implantation, the limbs were expanded in a usual simultaneous "kissing" fashion.The aneurysm was excluded with no endoleaks, and the groin access points were closed using (non-endologix) abbott perclose devices.The final angiogram confirmed the non-patency of the third inferior left renal artery.Lower extremity pulses remained unchanged from the pre-operative evaluation.The following day, it was reported that the patient awoke with paraplegia of the lower extremities.Despite normal groin and lower extremity pulses, it is speculated that during limb ballooning, an acute clot within the aneurysm sac may have shifted, causing embolization into the large lumbar arteries and potentially resulting in spinal cord ischemia.Magnetic resonance imaging (mri) revealed an infarct extending from the thoracic spine to the lumbar region.The patient is currently being monitored.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device, as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification confirmed the device was properly manufactured and released in accordance with the device master record.The review confirms that no manufacturing or processing non-conformities were identified that would have contributed to the reported adverse event/incident.The device was not returned to endologix for evaluation as it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of the medical records and/or medical imaging received by endologix confirmed the alto intraoperative type ia endoleak (resolved) complaint.However, the filling problem (no contralateral limb fill) complaint was unconfirmed, as were the neurologic impairment (paraplegia) and spinal ischemia complaints.This is moderately consistent with the reported adverse event/incident.It was reported that postoperative magnetic resonance imaging (mri) revealed an infarct extending from the thoracic spine to the lumbar region, which likely contributed to the neurological impairment and spinal ischemia complaints, though this could not be conclusively determined.The preoperative still images revealed irregular clots proximal to patent lumbar arteries that could have embolized, creating spinal ischemia.However, this could not be conclusively determined.A spinal neurological deficit and embolism are noted in the instructions for use (ifu) as possible adverse events associated with the evar procedure.Procedure-related harms, device, user, or anatomy-related factors could not be determined based on the available medical records.The final patient status was reported as being monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
ALTO
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key19757015
Report Number3008011247-2024-00081
Device Sequence Number6532545
Product Code MIH
UDI-Device Identifier00850007370909
UDI-Public(01)00850007370909(17)270123(10)FS011924-26
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTV-AB2980-N
Device Lot NumberFS011924-26
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB LOT# FS010824-09.; OVATION IX ILIAC LIMB LOT# FS013124-26.; OVATION PRIME FILL POLYMER LOT# FF092123-02.
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexMale